Sleep walking and citalopram

Watch
Cloudsandstars
Badges: 7
Rep:
?
#1
Report Thread starter 1 month ago
#1
Hey! I recently started taking citalopram. I used to sleep walk and talk quite badly but it disappeared as a teenager.
I still regularly sleep talk however.
Since talking citalopram I’ve been waking my boyfriend up frantically in the middle of the night (I’m asleep so I have no recollection) but I’ve been shaking him and shouting at him to get up.
Is this the citalopram that has caused this...? Anyone experienced sleep related symptoms?
0
reply
WantBeAnonymous
Badges: 19
Rep:
?
#2
Report 1 month ago
#2
One of the side effects is weird dreams. For most people that’s not an issue, worst case is a nightmare.
Yours is probably more exaggerated because of your tendency to talk/walk in your sleep.

It could of course be entirely possible that it’s unrelated to the medication.

Either way, you’ll be pleased to know that the symptoms of citalopram tone down a bit and (for me at least) the weird dreams went away
0
reply
McGinger
Badges: 16
Rep:
?
#3
Report 1 month ago
#3
There is a known connection between SSRIs and 'parasomnias' (sleepwalking/talking etc) - I suggest you give your GP a call.

(When are you taking it? Morning or evening? This might have an impact.)
0
reply
Cloudsandstars
Badges: 7
Rep:
?
#4
Report Thread starter 1 month ago
#4
Thank you both for explaining. I am currently taking it in the mornings and I have only been taking it for about 2 weeks
0
reply
McGinger
Badges: 16
Rep:
?
#5
Report 1 month ago
#5
(Original post by Cloudsandstars)
Thank you both for explaining. I am currently taking it in the mornings and I have only been taking it for about 2 weeks
It takes most people at least 3 weeks for body/brain to adjust to these meds.
If the sleep issues get scary, then give your GP a call straight away, but you may find it does just settle down.
0
reply
Cloudsandstars
Badges: 7
Rep:
?
#6
Report Thread starter 1 month ago
#6
(Original post by McGinger)
It takes most people at least 3 weeks for body/brain to adjust to these meds.
If the sleep issues get scary, then give your GP a call straight away, but you may find it does just settle down.
Thank you I wasn’t aware of that
1
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

What support do you need with your UCAS application?

I need help researching unis (14)
14.14%
I need help researching courses (8)
8.08%
I need help with filling out the application form (6)
6.06%
I need help with my personal statement (40)
40.4%
I need help with understanding how to make my application stand out (25)
25.25%
I need help with something else (let us know in the thread!) (2)
2.02%
I'm feeling confident about my application and don't need any help at the moment (4)
4.04%

Watched Threads

View All